View Full Version : Anti-deps making me manic now


fracturedstory
07-05-14, 02:06 AM
It's strange how things suddenly change. I had about a week of having my anti-depressants working how I thought they would, even though there was a lot of fatigue with them. But I kept taking fish oil which gave me a bit more motivation.

I noticed one day that my meds made me feel pre-manic; that short period between a good mood and hypomania, or hypomania and the other more intense symptoms of mania.

Then the symptoms went away. Then for a couple of days now I've been seeing a return of what could only really be manic symptoms. I noticed one day when just on a walk to not just have creative ideas come to me (by the way, one concern about being on the meds was that I found it hard to be creative at all so a sudden resurgence of creative thoughts was a bit surprising), but they spontaneously did, one after the other, in very vivid images.

Then I became impulsive again. Previously I had gone to having zero impulses, especially when it came to spending my money.

I'm not sure if I'm still manic today. I had a very rough anxious night that lasted til about midday, so I've been a bit shaky and unsure of myself today. The only anxiety I feel has to do with having a very unstructured day. Since I've been on the meds I didn't feel like I needed a very strict routine.

So, I'm not really sure what to do. I need to be able to manage my anxiety and depression better which is what the meds are doing for me. I'm even dealing with my increase of appetite alright. I do feel like I did when I was on Ritalin though. My body almost feels like it's got electricity coursing through it and I'm feeling restless, impatient and other lovely things like that. My skin feels pretty gross too. My Ritalin side effects were far worse and I'm at least not speaking a million miles a minute.

Psychiatrists are so expensive in Sydney if they don't bulk bill. I'll probably have to see my psyche back in Wollongong and tell him I've become manic on both Ritalin and anti-deps and see what he thinks of that.

I'm wondering if the very small samples of alcohol I've had in the last week may have set off my mania.

Or maybe it's just a serotonin overload that's mimicking symptoms of mania. I would just like to be assessed for bipolar to know if I have it for sure. It seems like this process is going to take years.

kittyb21
07-05-14, 03:47 PM
Hi,

I've had a manic episode from too much anti-d's, it was not pleasant, I got pretty crazy.

How long have you been on the anti'd's, could it be your body getting used to them? Or have you recently increased them.

I'm in the UK and luckily I noticed my unusual behaviour before it carried on for too long, I saw my CPN straight away. She told me to drop back down to my original dose immediately. I don't know what the system is out there, but can you talk to a doc or pysch nurse on the phone?

hope you're feeling ok x

InvitroCanibal
07-07-14, 07:45 PM
Latuda is the way to go. It's costly but you can save money by cutting the pills. My doc told me the pills are not scored because they never did studies on splitting them, (for obvious reasons).

It works for me at the lower doses but my doc, whom deals with a lot of bipolar mixed add types, said the average dose was 30mgs a day.